Missouri, 2015

Tornadoes and Flash Flooding in Missouri, April 1 to 3, 2015

April 1 to 3, 2015 · NWS SGF · 62 events in 19 counties and zones

A cold front and associated upper level trough moved through the Missouri Ozarks region. Severe storms with some supercells developed and moved through the Missouri Ozarks with damaging winds, large hail, and several tornadoes were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.6 million
Crop damage
None recorded
Events
62

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A cold front and associated upper level trough moved through the Missouri Ozarks region. Severe storms with some supercells developed and moved through the Missouri Ozarks with damaging winds, large hail, and several tornadoes were reported. Heavy rainfall and training of storms lead to minor flooding and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 1, 11:58 AM CST, 52 minutes earlier.

Area forecast discussion, Apr 1, 11:58 AM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1258 PM CDT Wed Apr 1 2015

.UPDATE...
Issued at 1236 PM CDT WED APR 1 2015

A well defined MCV is currently moving out of northeast Oklahoma
into southwest Missouri this afternoon. Have increased pops for
southwest and southern Missouri for the rest of the afternoon and
evening. There is a slight risk for severe storms with large hail
the main threat followed by some damaging wind gusts potential.
Most of the convection will be decreasing and moving out of the
area later this evening with fairly quiet weather for the
overnight hours.

&&

.SHORT TERM...(Today and Tonight)
Issued at 335 AM CDT WED APR 1 2015

Our weather will become increasingly unsettled today as a shortwave
trough tracks northeast from western Oklahoma and a warm front
lifts northward. Convection was ongoing this morning across central
and portions of eastern Oklahoma. This activity will continue a
diminishing trend as it spreads northeastward toward the Ozarks.
However expect activity to become invigorated during the day with
the help of surface heating and the approach of the shortwave. The
result will be isolated to scattered showers and thunderstorms
today with the greatest coverage across far southern Missouri.
Deep layer shear will be relatively weak today and the risk for
severe storm development is low. Cloud cover and scattered convection
will impact temperatures today but expect 70s area wide.

A broad upper level trough will take shape out west into the northern
Plains today into tonight in response to a strong zonal jet stream.
A lead shortwave will track into the northern Plains tonight while
a front takes across the Plain states. Widespread convection will
develop along this front tonight then spread southeastward. The
leading edge of this activity will reach southeastern Kansas into
central Missouri late tonight into early Thursday morning. Expect
this activity to be in a diminishing mode and present only a
limited risk for severe weather late tonight into early Thursday
morning.

.LONG TERM...(Thursday through Tuesday)
Issued at 335 AM CDT WED APR 1 2015

The cold front will continue a slow southward migration toward the Ozarks
Thursday while the upper pattern becomes increasingly zonal. Lingering
morning convection and cloud debris will have an impact on warming
potential and the extent of surface destabilization Thursday afternoon
as the front nearly stalls from southeastern Kansas into central
Missouri. However a continued moistening of the air mass, steepening
lapse rates and at least some surface heating will yield afternoon
CAPE values around 1500 J/KG. This along with increasing deep
layer shear on the order of 40 to 50 kts will be supportive of
robust updrafts and the risk for strong to severe storms mainly
across southern Missouri.

Expect the convection to continue if not increase into Thursday
evening as a low amplitude shortwave trough approaches from the
west. Hail and damaging winds look to be the primary risk with any
severe storms that develop. Veering low level flow will be an inhibiting
factor to tornadic potential.

The potential for multiple rounds of rainfall and training convection
could lead to heavy rainfall totals and the risk for flooding. Total
rainfall amounts of one to two inches could be common. The flood
potential will be closely monitored.

The primary shortwave trough axis will swing across the region Friday
which will push the cold front to the south. Rain and perhaps some
embedded thunder will linger into Friday morning with rainfall
diminishing from the west during the day. The lingering precipitation
coupled with cold air advection will lead to a much cooler day.

Dry weather will return Saturday and Sunday but temperatures will
remain on the cooler side. Friday night will be the coldest night
with lows falling into the lower and middle 30s which could result
in a risk for frost.

Active weather will return early into the middle of next week as
another upper level trough evolves to our west.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1236 PM CDT WED APR 1 2015

An upper level disturbance is moving across the Missouri Ozarks
this afternoon and evening. This will bring scattered convection
to all terminals for the rest of the afternoon into the early
evening hours. Have mentioned VCTS and CB for the rest of the
afternoon with tempo groups to cover TSRA. Mostly VFR conditions
expected through this evening with a gradual decrease to MVFR
ceilings late tonight into tomorrow morning. Have included PROB30
for TS late tomorrow morning as the next round of potential
convection moves into the area. South and southeast winds will
remain breezy and gusty up to 25 knot possible.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

UPDATE...Griffin
SHORT TERM...Foster
LONG TERM...Foster
AVIATION...Griffin
Hazardous weather outlook, Apr 1, 11:11 AM CST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1211 PM CDT WED APR 1 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021715-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1211 PM CDT WED APR 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.
  ELEVATED FIRE WEATHER RISK.

DISCUSSION...

  SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING
  AS AN UPPER LEVEL DISTURBANCE AND WARM FRONT MOVE ACROSS THE
  AREA. A FEW SEVERE STORMS MAY DEVELOP WITH HAIL TO THE SIZE OF
  HALF DOLLARS AND LOCALIZED WIND GUSTS UP TO 60 MPH. THE GREATEST
  COVERAGE OF STORMS WILL BE ACROSS FAR SOUTHERN MISSOURI THIS
  AFTERNOON.

  SOUTHERLY WINDS WILL GUST TO AROUND 35 MPH ACROSS SOUTHEASTERN
  KANSAS INTO SOUTHWESTERN MISSOURI.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  PERIODS OF THUNDERSTORMS ARE EXPECTED FROM LATE TONIGHT THROUGH
  EARLY FRIDAY WITH THE APPROACH AND PASSAGE OF A COLD FRONT.
  STRONG TO POTENTIALLY SEVERE STORMS MAY DEVELOP THURSDAY INTO
  THURSDAY EVENING WITH DAMAGING WINDS AND HAIL THE PRIMARY
  HAZARDS.

  IN ADDITION...HEAVY RAINFALL AND THE POTENTIAL FOR LOCALIZED
  FLOODING MAY DEVELOP LATER THURSDAY.

  NORTHWESTERLY WINDS MAY GUST UP TO 30 MPH ON FRIDAY BEHIND THE
  COLD FRONT.

  SOUTHERLY WINDS WILL RETURN ON SUNDAY WITH SOME GUSTS TO NEAR
  30 MPH DURING THE AFTERNOON.

  THERE WILL BE PERIODIC THUNDERSTORM CHANCES FROM SUNDAY NIGHT
  INTO NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT FOR
  AREAS ALONG AND SOUTH OF I-44 ACROSS SOUTHERN MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GRIFFIN

In the hours before

Special weather statement, Apr 1, 11:40 AM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1240 PM CDT WED APR 1 2015

MOZ093-011815-
NEWTON MO-
1240 PM CDT WED APR 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NEWTON COUNTY UNTIL 115
PM CDT...

AT 1238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SENECA...OR 14 MILES WEST OF NEOSHO...
MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE NEOSHO...RACINE AND SENECA.

PEOPLE IN WESTERN NEWTON COUNTY...INCLUDING SENECA...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3677 9456 3677 9462 3693 9463 3704 9442
      3684 9429 3676 9451 3676 9456
TIME...MOT...LOC 1740Z 242DEG 14KT 3683 9461

BOXELL

The radar

The Springfield radar (KSGF), 95 km away, was scanning. The volume nearest the first event began at 18:51 UTC.

Open the radar archive at this moment

Event by event

28 hail, 11 flood, 10 thunderstorm wind, 6 tornado, 5 flash flood, 2 funnel cloud. Local standard time, as filed.

Hail, McDonald

When
April 1, 12:50 PM CST to 2:50 PM CST
Where
McDonald County, 2.85 mi ENE of Mc Natt
Measured
1 in hail
Reported by
Public
Coordinates
36.740, -94.270

Hail, McDonald

When
April 1, 1:10 PM CST
Where
McDonald County, 0.55 mi E of Rocky Comfort
Measured
0.75 in hail
Reported by
Post Office
Coordinates
36.750, -94.090

Hail, Barry

When
April 1, 1:15 PM CST
Where
Barry County, 0.89 mi SE of Wheaton
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
36.760, -94.060

Hail, Barry

When
April 1, 1:17 PM CST
Where
Barry County, 0.89 mi SE of Wheaton
Measured
1 in hail
Reported by
Public
Coordinates
36.760, -94.060

Quarter size hail was reported at Wheaton High School.

Hail, Barry

When
April 1, 1:30 PM CST
Where
Barry County, 0.89 mi NW of Butterfield
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
36.760, -93.910

Hail, Barry

When
April 1, 1:34 PM CST
Where
Barry County, Purdy
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.820, -93.920

Hail, Greene

When
April 1, 1:45 PM CST
Where
Greene County, 0.55 mi W of Mulroy
Measured
1 in hail
Reported by
NWS Employee
Coordinates
37.250, -93.180

Hail, Stone

When
April 1, 2:35 PM CST
Where
Stone County, 0.69 mi N of Crane
Measured
1 in hail
Reported by
Public
Coordinates
36.910, -93.570

Hail, Dallas

When
April 1, 4:50 PM CST
Where
Dallas County, 1.29 mi ENE of Cloverdale
Measured
1 in hail
Reported by
Public
Coordinates
37.640, -93.000

Thunderstorm Wind, Laclede

When
April 1, 5:14 PM CST
Where
Laclede County, 3.83 mi W of Lebanon
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.680, -92.740

A couple of shingles were blown off a farm house west of Lebanon.

Hail, Taney

When
April 2, 8:33 AM CST
Where
Taney County, 2.82 mi SSW of Pt Lookout
Measured
1.25 in hail
Reported by
Public
Coordinates
36.580, -93.240

Hail, Laclede

When
April 2, 2:50 PM CST
Where
Laclede County, 0.88 mi SW of Lebanon Jones Fld Ar
Measured
1.75 in hail
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
37.640, -92.660

Hail, Laclede

When
April 2, 2:52 PM CST
Where
Laclede County, 0.55 mi E of Lebanon
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
37.680, -92.660

Hail, Laclede

When
April 2, 2:54 PM CST
Where
Laclede County, 2.14 mi SSW of Lebanon Jones Fld Ar
Measured
1 in hail
Reported by
Public
Coordinates
37.620, -92.660

Hail, Cedar

When
April 2, 7:25 PM CST
Where
Cedar County, 1.29 mi ESE of Stockton
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
37.690, -93.780

Thunderstorm Wind, Barton

When
April 2, 7:25 PM CST
Where
Barton County, 1.38 mi S of Boston
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.400, -94.300

Several trees were blown down near I-49 and Highway 126.

Tornado, Barton

When
April 2, 7:33 PM CST to 7:44 PM CST
Where
Barton County, 4.88 mi SW of Golden City to 2.31 mi WSW of Golden City
Rating
EF0
Path length
2.57 mi
Path width
100 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
37.360, -94.173

A NWS storm survey found that an EF-0 tornado tracked east northeast for approximately 2.6 miles southwest of Golden City. A hay barn was destroyed and trees were damage. Winds were estimated up to 85 mph.

Hail, Jasper

When
April 2, 7:44 PM CST
Where
Jasper County, Carl Jct
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
37.180, -94.570

Hail, Barton

When
April 2, 7:58 PM CST
Where
Barton County, 0.88 mi SE of Golden City
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
37.390, -94.090

Thunderstorm Wind, Jasper

When
April 2, 8:08 PM CST
Where
Jasper County, 0.88 mi SE of Oronogo
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
37.190, -94.470

A tree was blown down at 4th Street and Ivy Road in Oronogo.

Tornado, Jasper

When
April 2, 8:09 PM CST to 8:10 PM CST
Where
Jasper County, 0.83 mi SSE of Prosperity to 0.91 mi SSE of Prosperity
Rating
EF0
Path length
0.12 mi
Path width
75 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
37.119, -94.423

A NWS storm survey indicated a brief tornado with winds around 80 mph or an EF-0 tornado occurred near Webb City. The tornado caused the destruction of two outbuildings with some debris thrown across the street. There was additional damage that occurred to a roof, gutters, and siding of a single family home. Some of the siding was thrown approximately 150 yards. Several hardwood trees suffered significant damage with limbs down both to the east and west. Winds were estimated up to 80 mph.

Funnel Cloud, Jasper

When
April 2, 8:11 PM CST to 8:12 PM CST
Where
Jasper County, 0.55 mi W of Webb City
Reported by
Fire Department/Rescue
Coordinates
37.150, -94.480

Funnel Cloud, Jasper

When
April 2, 8:19 PM CST to 8:20 PM CST
Where
Jasper County, 0.88 mi SE of Carthage
Reported by
Fire Department/Rescue
Coordinates
37.160, -94.310

Hail, Jasper

When
April 2, 8:50 PM CST
Where
Jasper County, 1.79 mi WSW of Joplin
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
37.070, -94.550

Hail, McDonald

When
April 2, 9:26 PM CST
Where
McDonald County, 2.82 mi SSW of Noel
Measured
1 in hail
Reported by
Public
Coordinates
36.510, -94.490

Hail, Newton

When
April 2, 9:29 PM CST
Where
Newton County, 0.55 mi W of Saginaw
Measured
1.5 in hail
Reported by
CoCoRaHS
Coordinates
37.020, -94.490

Flood, Jasper

When
April 2, 10:03 PM CST to April 3, 12:03 AM CST
Where
Jasper County, 2.97 mi SSW of Avilla to 2.6 mi NNE of Reeds
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.160, -94.150

Missouri Highway 37 was closed at the Spring River and White Oak Creek due to flooding.

Thunderstorm Wind, McDonald

When
April 2, 10:06 PM CST
Where
McDonald County, 1.8 mi ESE of Lanagan
Measured
65 kt (75 mph) estimated gust
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
36.590, -94.420

A NWS storm survey found straight line wind damage for about 1.5 miles along Highway H west of Pineville. There were about 100 trees snapped or uprooted. One barn had the roof ripped off. One barn had the side of the structure buckled in. One tree fell on a pickup truck.

Tornado, McDonald

When
April 2, 10:25 PM CST to 10:31 PM CST
Where
McDonald County, 2.78 mi W of Mountain to 2.29 mi ENE of Jacket
Rating
EF1
Path length
5.56 mi
Path width
100 yd
Continued into
Barry, Mo (SGF)
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
36.530, -94.180

An EF-1 tornado started in southeastern McDonald County and moved into southwestern Barry County. There was damage to a house and barn as well as a pontoon boat. Numerous trees were also snapped. Winds were estimated up to 100 mph.

Thunderstorm Wind, Barry

When
April 2, 10:30 PM CST
Where
Barry County, Mayflower
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
36.520, -94.050

Several trees were uprooted and a barn was damaged on Highwayh KK about 2 miles north of the Arkansas state line.

Tornado, Barry

When
April 2, 10:32 PM CST to 10:40 PM CST
Where
Barry County, 1.74 mi WNW of Mayflower to 1.51 mi W of Seligman
Rating
EF1
Path length
6.83 mi
Path width
100 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
36.528, -94.080

An EF-1 tornado started in southeastern McDonald County and moved into southwestern Barry County. There was damage to a house and barn as well as a pontoon boat. Numerous trees were also snapped. Winds were estimated up to 100 mph.

Thunderstorm Wind, Douglas

When
April 2, 11:18 PM CST
Where
Douglas County, 1.8 mi ENE of Cheney
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.930, -92.400

Several trees were blown down along State Route WW.

Tornado, Douglas

When
April 2, 11:26 PM CST to 11:29 PM CST
Where
Douglas County, 0.88 mi ENE of Vanzant to 1.68 mi E of Vanzant
Rating
EF1
Path length
0.92 mi
Path width
100 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
36.973, -92.305

A NWS storm survey found an EF-1 tornado tracked near Vanzant with an approximate 1 mile long path. Several outbuildings were destroyed and numerous trees were uprooted. Several power lines were blown over. Winds were estimated up to 100 mph.

Thunderstorm Wind, Douglas

When
April 2, 11:32 PM CST
Where
Douglas County, 1.1 mi E of Vanzant
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.970, -92.300

Numerous of trees were blown down on Highway 95 and Route W.

Tornado, Howell

When
April 2, 11:52 PM CST to April 3, 12:03 AM CST
Where
Howell County, 1.77 mi SE of Burnham to 3.88 mi S of Trask
Rating
EF2
Path length
7.61 mi
Path width
440 yd
Property damage
$600,000
Reported by
NWS Storm Survey
Coordinates
36.910, -91.930

An EF-2 tornado tracked on the ground for approximately 7.6 miles near Pomona with a path width approximately 440 yards. This tornado destroyed two well built homes and three trailer homes. There was minor to moderate damage to 9 barns, two shops, and two public buildings. Numerous trees and power lines were blown down. Winds were estimated up to 120 mph.

Thunderstorm Wind, Howell

When
April 2, 11:57 PM CST
Where
Howell County, 0.55 mi E of Olden
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.870, -91.910

Several power lines were reported down in Pomona.

Thunderstorm Wind, Oregon

When
April 3, 12:26 AM CST
Where
Oregon County, 6.44 mi NNE of Thomasville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.870, -91.500

Several trees were blown down across Highway 99.

Hail, Jasper

When
April 3, 1:55 AM CST
Where
Jasper County, 0.55 mi E of Joplin
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.080, -94.510

There were numerous reports of quarter size hail around Joplin.

Hail, Lawrence

When
April 3, 2:25 AM CST
Where
Lawrence County, Pierce City
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.950, -94.000

Hail, Barry

When
April 3, 2:31 AM CST
Where
Barry County, 0.55 mi W of Monett
Measured
1.75 in hail
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
36.920, -93.930

Several cars had damage and windows cracked.

Hail, Barry

When
April 3, 2:32 AM CST
Where
Barry County, 0.55 mi W of Monett
Measured
1.75 in hail
Property damage
$750,000
Reported by
Emergency Manager
Coordinates
36.920, -93.930

Numerous reports of broken car windows across southern Lawrence and Barry Counties. Several car dealerships suffered severe damage from the large hail.

Hail, Lawrence

When
April 3, 2:38 AM CST
Where
Lawrence County, 0.55 mi W of Verona
Measured
1 in hail
Reported by
Public
Coordinates
36.970, -93.810

Hail, Lawrence

When
April 3, 2:45 AM CST
Where
Lawrence County, Aurora
Measured
1.75 in hail
Reported by
Public
Coordinates
36.970, -93.720

Hail, Stone

When
April 3, 2:55 AM CST
Where
Stone County, 0.69 mi N of Crane
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
36.910, -93.570

Hail, Stone

When
April 3, 3:32 AM CST
Where
Stone County, 2.35 mi NNW of Notch
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
36.700, -93.370

Hail, Taney

When
April 3, 3:34 AM CST
Where
Taney County, 2.07 mi N of Forsyth
Measured
0.88 in hail
Reported by
Public
Coordinates
36.710, -93.120

Thunderstorm Wind, Taney

When
April 3, 3:38 AM CST
Where
Taney County, 0.69 mi S of Branson
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.640, -93.220

Several power lines were blown down at 6th Street and College Street in downtown Branson.

Flash Flood, Stone

When
April 3, 3:45 AM CST to 5:45 AM CST
Where
Stone County, 1.16 mi SE of Crane to 1.21 mi SE of Crane
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.887, -93.557

Up to a foot of water was flowing over Highway 413 south of Crane.

Flash Flood, Taney

When
April 3, 3:48 AM CST to 5:48 AM CST
Where
Taney County, 0.91 mi NW of Pt Lookout Arpt to 0.97 mi NW of Pt Lookout Arpt
Cause
Heavy Rain
Reported by
Public
Coordinates
36.640, -93.241

A foot of water was flowing over Green Mountain Drive.

Flash Flood, Stone

When
April 3, 4:10 AM CST to 6:10 AM CST
Where
Stone County, 0.83 mi N of Abesville to 0.85 mi N of Abesville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.842, -93.373

Highway 176 in Abesville was flooded with a foot or two of flowing water.

Flash Flood, Stone

When
April 3, 5:55 AM CST to 7:55 AM CST
Where
Stone County, 0.55 mi E of Crane to 0.68 mi E of Crane
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.900, -93.560

A person was safely rescued from a car stalled in flood waters on Grisham Ford Road.

Flood, Hickory

When
April 3, 6:30 AM CST to 8:30 AM CST
Where
Hickory County, 0.48 mi SSE of Jordan to 0.58 mi SE of Jordan
Cause
Heavy Rain
Property damage
$5,000
Reported by
Department of Highways
Coordinates
38.024, -93.146

State Route P was washed out at Starks Creek.

Flood, Stone

When
April 3, 6:30 AM CST to 8:30 AM CST
Where
Stone County, 2.67 mi SSW of Hurley to 2.71 mi SSW of Hurley
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.894, -93.516

State Route BB was closed at Crane Creek due to flooding.

Flood, Stone

When
April 3, 6:30 AM CST to 8:30 AM CST
Where
Stone County, Hurley to 0.17 mi ESE of Hurley
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.930, -93.500

Highway A and Highway CC in Hurley at Spring Creek was closed due to flooding.

Flood, Lawrence

When
April 3, 6:37 AM CST to 8:37 AM CST
Where
Lawrence County, 2.84 mi NNE of Stotts City to 2.9 mi NNE of Stotts City
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.138, -93.950

Highway 97 at the Spring River was closed due to flooding.

Flash Flood, Lawrence

When
April 3, 6:50 AM CST to 8:50 AM CST
Where
Lawrence County, 2.07 mi S of Bowers Mill to 2.26 mi S of Bowers Mill
Cause
Heavy Rain
Reported by
State Official
Coordinates
37.040, -94.050

A person was safely rescued from a car in flood water at Lawrence County Road 1010 and County Road 2160.

Flood, Barry

When
April 3, 7:30 AM CST to 9:30 AM CST
Where
Barry County, 0.55 mi W of Mc Dowell to 0.69 mi W of Mc Dowell
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.820, -93.790

Route C at Flat Creek was closed due to flooding.

Flood, Wright

When
April 3, 7:30 AM CST to 9:30 AM CST
Where
Wright County, 4.25 mi NE of Mansfield to 4.5 mi NE of Mansfield
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.167, -92.530

Route AB at Wolf Creek was closed due to flooding.

Flood, Shannon

When
April 3, 8:07 AM CST to 10:07 AM CST
Where
Shannon County, 4.98 mi S of Owls Bend to 4.85 mi S of Owls Bend
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.108, -91.202

Route NN at Rocky Creek was closed due to flooding.

Flood, Ozark

When
April 3, 8:15 AM CST to 10:15 AM CST
Where
Ozark County, 0.89 mi NE of Mammoth to 0.46 mi NNE of Mammoth
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.540, -92.390

Route T was closed due to flooding.

Flood, Shannon

When
April 3, 8:15 AM CST to 10:15 AM CST
Where
Shannon County, 2.07 mi S of Powder Mill Ferry to 2.5 mi SSE of Powder Mill Ferry
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.150, -91.180

Route HH at Carr Creek was closed due to flooding.

Flood, Wright

When
April 3, 8:30 AM CST to 10:30 AM CST
Where
Wright County, 2.47 mi N of Jerktail to 2.22 mi N of Jerktail
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.455, -92.442

Route Z at Elk Creek was closed due to flooding.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2015Every state in 2015This day in weather historyThe tornado archive for Missouri, 2015Warnings in Missouri, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 561911, 561912, 561917, 561913, 561916, 561914, 561915, 561918, 561920, 561937, 561919, 561923, 561921, 561922, 561933, 562239, 562225, 561924, 561925, 561952, 562227, 561926, 561927, 561928, 561935, 561934, 561903, 561955, 562235, 561940, 562237, 561938, 562231, 561956, 562238, 561939, 561954, 561929, 561942, 561945, and more.